Hello, I am writing because I am trying to figure out what is wrong with me. I've been to every doctor for everything, but I still think that I have HIV. I had unprotected sex with my boyfriend in January and I am really paranoid about it. I am not sure if he slept with someone else or not. I took an HIV test several times, but it turned out negative. My gynecologist said that she will not test me again. The scary thing is, about a month after intercourse, I had the strangest symptoms. I becME VERY ILL, FATIGUE, NIGHT SWEATS, LOSS OF APPETITE, WHICH CAUSED ME TO LOSE A LOT OF WEIGHT. My doctor tested me for everything, and the onlything that she came up with is H-pylori. She also told me to see someone about anxiety, but why would anxiety make me this sixk? Also, my hives are very bad this season, and my throat is constantly sore. I don't have night sweats anymore, but I am dizzy everyonce in a while, my throat is still sore, and my sinuses are really bad. I went to an allergist, and she said that I developed allergies for this season. I've never has this problem before, is my immune system brekaing down? Do I have HIV? Another thing that started out of the blue are my hives, they started two years ago, and never went away. My father thinks that it is stress, but I do'nt believe it. Another scary thing that happened is while I was worrying about the HIV situation my god mother called me to ask me if I am ok. She said that my mother (who passed away) told her that I am in trouble and to find me. Mind you, I haven't spoken to my godmother in a year. I am now scared to take another HIV test. My boyfriend also thinks that it is anxiety. If so, why was I so sick a couple of months ago, and no one knew what was rong with me. My mother dies from cancer, but for some reason after testing I believe that I don't have that, but I still think that I have HIV. I am now taking zoloft, and sometimes I don't worry about it, but when I see another ad or commercial (which I now notice all the time) I start to think that I have it again. Oh! another problem that I sometimes have is the symptom of my hands and feet becoming numb at times. Don't you think that I have a lot of HIV symptoms? THe only thing that I never had is a cough. I am really scared. Do you think that I should test again. I just got a home test, since my doctor thinks that I have anxiety, and told me to wait another six months. What is wrong with me? I am not a weak person, can this really be anxiety?
It is true that HIV can present with many of these symptoms. However, the sensitivity of HIV testing is on the order of 99.3% That means each test has a 0.7% chance of missing the diagnosis. Given you have had multiple negative HIV tests, the chances that HIV is present is miniscule.
H Pylori certainly can cause some of these symptoms. I would suggest treating this with appropriate antibiotics.
Other things to consider (this may already have been tested) would be thyroid dysfunction, a blood count, sedimentation rate (looking for inflammation), ANA level (screen for rheumatological disease), a TB test, and possible CT scans looking for lymphoma.
Yes, anxiety can cause these symptoms - but this should be considered if every test comes back negative.
You may want to consider discussing these options with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Hi I understand how you're feeling. With the decline of quality of care, you wonder if you're doctor is too busy or brushing you off. If you contracted HIV from your bf, chances are you would have not gotten that sick within one month. Symtoms are not sudden onset within a month like that. Hpylori is an infection. I hope you took the antibiotics. The numbness in your hands and feet are called parasthesias. It is common to experience this from escalated anxiety due to the sympathetic nervous system response. If your blood work and thyroid come back clear, try working on finding a antidepressant (selective serotonin reuptake inhibitor) that works for you. A lot of times depression comes out in the form of anxiety and if you can get on a medication that works well for you, your anxiety will greatly diminish. I speak from personal experience and I am a nurse. Thanks, Kelly
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.